Losing and Gaining after Prednisone

5 03 2008

BTW I need to start looking in to cost cutting measures for the Enbrel. I haven’t started looking so if you have any leads please do share.

Ahhhhhh, life after prednisone is much sweeter. It’s now been 2 full months since I’ve been off the evil voodoo product. I am so happy to report that my face looks normal again, my double chins are gone – back to one again, and my pant sizes are starting to go down instead of up. The biggest difference I’ve noticed is that my fat seems to be moving back to the places it once belonged. This is such a relief as I thought I would permanently have the waist of a pregnant woman at 9-months. Jax said he’s also noticed a similar event happening. I admit I wanted to be upset for his comment, but when I realized there was nothing wrong about what he said I had to admit I was pleased he thought so. It’s so funny how the brain works.

I think the real trick was when I started drinking tons of water. I hate plain water. I’m not sure why – but I’ve never liked it. If it’s hot then I can do it…but not basic plain water. So I’ve been drinking crystal light packets with tons of water. After two weeks of solid devoted water drinking – it’s the first time I’ve really noticed any change. I also temporarily switched to hot tea instead of my usual 5 cups of coffee. I should mention that Ive been on a diet for 4 months now, but the water is the latest addition. I still can’t exercise often so I’m just happy to see something change. This has the immediate effect of altering my physical self-loathing. It’s odd – I don’t doubt myself in any other areas beyond deeply personal and health/appearance.

SEE THE NEXT ENTRY FOR A CONTINUATION OF THIS THOUGHT…

-Sasha

Advertisements

Actions

Information

3 responses

16 11 2009
P.Monahan

For those drinking tons of water, please have your sugar checked. The large dose of prednisone I was on this fall for bronchitis and asthma has accelerated diabetes.

I’ve been weaned off the prednisone, still have the diabetes. Not fun.

4 05 2009
Chelsea Pizio

I have been on a high dose of Prednisone since October of 2008, but I hadn’t even been off of the drug from an earlier instance long enough to have regained my normal appearance, so I was getting pretty bad. I was always depressed with the weight I had gained, but I had Ulcerative Colitis and Osteoarthritis, so exercising regularily was difficult for me. I had to continue high doses of the steriods because my UC was unresponsive to medicines, so much that my body was beginning to have horrible stretch marks all allong the places I was gaining weight. The stretch marks were so bad that you could literaly see the muscle and veins under my tissue paper thin skin. I recently had surgery to remove my colon and ultimately remove my UC, but I must now learn how to lose at least some of the weight I gained from the steriods so that I can have another surgery to construct a new mechanism from my small intestine to function as my missing colon. Anyways, my point is that I haven’t been able to exercise to lose the weight because of the healing wounds from surgery and another injury that I had attained quite some time ago, so thank you for the idea about the water, hopefully it will help.

25 02 2009
Jennifer

Thank you for mentioning water. I was on the evil stuff since December, from 40 to 50mg. My stomach is going down a bit, and my pants fit a bit better, but my face still looks awful. I will try the water although I loathe it as much as you, and see how it goes. Thank you for your honest advice. Take care

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s




%d bloggers like this: